MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2024.D4 batch #: unknown.Additional information was requested and the following was obtained: did the patient suffer any adverse consequences? no.Is the probe tip broken off? yes- physician reported to me the tip broke off and i reported it as part of the pc.What efforts were made to locate the missing piece? the piece remains in the patient.Were the pieces retrieved from the patient? nothing retrieved from the patient.Was there any device problem that caused and/or contributed to the probe tip breakage and/or retention? no.In surgeon¿s opinion, what caused the probe to break? the ct table was moving to scan the patient and the pdm was attached to the cart so the probe was pulled out.Are there any plans to retrieve the pieces that were left in the patient in the future? if yes, when? no.What is the patient¿s current status? no issues reported.Investigation summary: the call home data found for the system on (b)(6) 2024 does not contain a probe matching the provided lot number.During the case, a pr15xt was connected to channel 1.Nearly four minutes later, there was a probe temperature measurement error, which is indicative of a probe break.No device will be returned to neuwave for further investigation.According to the additional information, the ct table was moving to scan the patient and the pdm was attached to the cart (instead of the ct bed) so the probe was pulled out.The potential cause is user handling.Both provided lot and lot seen in call home were reviewed.A search of nonconformities (ncs) was performed for lot ml24059191.There were no observed nonconformities for this lot.Manufacture date: 05/01/2024.Expiration date: 01/31/2028.A search of nonconformities (ncs) was performed for lot ml24049119.There were no observed nonconformities for this lot.Manufacture date: 04/01/2024.Expiration date: 12/31/2027.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation procedure that the probe broke in the patient due to the cord being pulled out while the patient was being scanned.1 cm of the probe was left in the probe.It¿s unknown if a future procedure will be made to remove the remainder.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key20907071
Report Number3008769756-2024-00041
Device Sequence Number9133540
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public(01)00853719006401(17)280131(10)ML24059191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML24059191
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown